Monatshefte für Mathematik

, Volume 99, Issue 1, pp 45–72 | Cite as

Integer points on curves and surfaces

  • Wolfgang M. Schmidt
Article

Abstract

Various upper bounds are given for the number of integer points on plane curves, on surfaces and hypersurfaces. We begin with a certain class of convex curves, we treat rather general surfaces in ℝ3 which include algebraic surfaces with the exception of cylinders, and we go on to hypersurfaces in ℝ n with nonvanishing Gaussian curvature.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Andrews, G. E.: An asymptotic expression for the number of solutions of a general class of diophantine equations. Trans. Amer. Math. Soc.99, 272–277 (1961).Google Scholar
  2. [2]
    Andrews, G. E.: A lower bound for the volume of strictly convex bodies with many boundary lattice points. Trans. Amer. Math. Soc.106, 270–279 (1963).Google Scholar
  3. [3]
    Cassels, J. W. S.: An Introduction to the Geometry of Numbers. Grundlehren 99. Berlin-Heidelberg-New York: Springer. 1959.Google Scholar
  4. [4]
    Cohen, S. D.: The distribution of Galois groups and Hilbert's irreducibility theorem. Proc. Lond. Math. Soc. (3)43, 227–250 (1981).Google Scholar
  5. [5]
    Davenport, H.: Indefinite quadratic forms in many variables (II). Proc. Lond. Math. Soc. (3)8, 109–126 (1958).Google Scholar
  6. [6]
    Grünbaum, B.: Convex Polytopes. Interscience Publ. 1967.Google Scholar
  7. [7]
    Heath-Brown, D. R.: Cubic forms in ten variables. Proc. Lond. Math. Soc. (3)47, 225–257 (1983).Google Scholar
  8. [8]
    Jarnik, V.: Über die Gitterpunkte auf konvexen Kurven. Math. Z.24, 500–518 (1925).Google Scholar
  9. [9]
    Roth, K. F. Rational approximations to algebraic numbers. Mathematika2, 1–20 (1955).Google Scholar
  10. [10]
    Schmidt, W. M.: Über Gitterpunkte auf gewissen Flächen. Mh. Math.68, 59–74 (1964).Google Scholar
  11. [11]
    Swinnerton-Dyer, H. P. F.: The number of lattice points on a convex curve. J. Number Theory6, 128–135 (1974).Google Scholar

Copyright information

© Springer-Verlag 1985

Authors and Affiliations

  • Wolfgang M. Schmidt
    • 1
  1. 1.Department of MathematicsUniversity of ColoradoBoulderUSA

Personalised recommendations